June 2013
Volume 54, Issue 15
ARVO Annual Meeting Abstract  |   June 2013
Wide field imaging in patients treated with vigabatrin
Author Affiliations & Notes
  • Catherine Brugniart
    Ophtalmologie, CHU Reims, Reims, France
  • Joseph Bursztyn
    Cabinet Ophtalmologie, Paris, France
  • Jacques Motte
    American Memorial Hospital, Reims University Hospital, Reims, France
  • Alain Ducasse
    Ophtalmologie, CHU Reims, Reims, France
  • Carl Arndt
    Ophtalmologie, CHU Reims, Reims, France
  • Footnotes
    Commercial Relationships Catherine Brugniart, Optos (F), Optos (R); Joseph Bursztyn, None; Jacques Motte, None; Alain Ducasse, None; Carl Arndt, Optos (F), Optos (R)
  • Footnotes
    Support None
Investigative Ophthalmology & Visual Science June 2013, Vol.54, 5101. doi:
  • Views
  • Share
  • Tools
    • Alerts
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      Catherine Brugniart, Joseph Bursztyn, Jacques Motte, Alain Ducasse, Carl Arndt; Wide field imaging in patients treated with vigabatrin. Invest. Ophthalmol. Vis. Sci. 2013;54(15):5101.

      Download citation file:

      © ARVO (1962-2015); The Authors (2016-present)

  • Supplements

Vigabatrin is an active treatment for epilepsia in children particularily in West’s syndrome. In children when visual field testing cannot be performed, regular ERG recording is mandatory to screen for retinal toxicity. Some peripheral retinal changes have been described with ophthalmoscopy. The purpose of this study was to evaluate the occurrence of retinal changes in wide field imaging and to compare the results with ERG recordings.


10 consecutive patients treated with vigabatrin were followed up with ERG and wide field imaging using scanning laser ophthalmoscopy (Optomap).


Among 3 patients with abnormal ERG recordings, all presented with peripheral pigmentary changes. Six patients had normal ERG recordings and no peripheral changes on wide field imaging. One patient with a normal ERG had slight peripheral pigmentary changes.


The follow-up with in children treated with vigabatrin is complicated because the ERG recordings are to be repeated regularly. A follow-up protocol combining electrophysiological recordings and wide field imaging could simplify screening for retinal toxicity but the significance of retinal changes in terms of toxicity needs to be demonstrated in a prospective setting.

Keywords: 509 electroretinography: clinical • 466 clinical (human) or epidemiologic studies: treatment/prevention assessment/controlled clinical trials • 690 retina: neurochemistry  

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.